Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Cholesterol/ Tryglicerides concern
Mar 25, 2004

First of all, thank you for your contribution to this forum. Your help is greatly appreciated. To begin, I've had a difficult time finding a cocktail over a 4 yr period due to a "fatty" liver with pre-existing liver enzymes and no evidence of hepatitis. An ulstrasound revealed benign "fatty" tumors to be the cause. After 6 cocktails, none of which have ever achieved "undetectable," I am and have been taking Kaletra, Sustiva(rechallenged), epivir, and zerit(rechallenged.) My VL fluctuates between 300 and 5,000 and my TCells vary from 470 -589, over an 18 mth period. My latest labs revealed trygl to be 1,100 and cholest to be 380. My ID Doc. suggests pravachol and colestid. Will this hurt my liver more? If not, will they even lower my lipids enough to be satisfactory? Should I opt for a new regiment again? Should I be looking at Fuzeon? Can these lipid lowering drugs lower the amnt of antiretroviral meds in my bloodstream? I'm desparate. Please help me and continue to help others. Thank you for your time and all you do.

Response from Dr. Moyle

Unfortunately the cocktail you are taking contains several agents which, when combined together, push up lipids. High lipids tend to make fatty liver worse. What's missing in you story is whether there are any sugar problems. Insulin resistance tends to also make lipids worse so before starting lipid lowering therapy it may be worth doing a glucose tolerance test...if this is abnormal an insulin sensitising agent like metformin may be the best treatment to reduce the fatty liver and improve the lipids. If not, you doctors suggestions are good ones. Changing the d4T to tenofovir is also an option but I would only do this in an undetectable situation. Regards fuzeon I would wait a little while until you have some new options to combine with it, such as capravirine and tipranavir

regards

Graeme Moyle


Previous
Eliminating lipodistrophy thur surgery?
Next
What Now??

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement